Comptes Rendus
Partial Differential Equations
Global solutions for the gravity water waves equation in dimension 3
Comptes Rendus. Mathématique, Volume 347 (2009) no. 15-16, pp. 897-902.

We show existence of global solutions for the gravity water waves equation in dimension 3, in the case of small data. The proof combines energy estimates, which yield control of L2 related norms, with dispersive estimates, which give decay in L. To obtain these dispersive estimates, we use an analysis in Fourier space; the study of space and time resonances is then the crucial point.

Nous montrons l'existence de solutions globales pour les équations des ondes de surface en dimension 3 avec gravité seulement, dans le cas de petites données initiales. La preuve combine des estimations d'énergie, qui donnent le contrôle de normes de type L2, avec des estimations dispersives, qui donnent la décroissance dans L. Ces estimations dispersives sont obtenues grâce à une analyse dans l'espace de Fourier, qui repose sur l'étude des résonances en temps et en espace.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2009.05.005
P. Germain 1; Nader Masmoudi 1; Jalal Shatah 1

1 Courant Institute of Mathematical Sciences, 251 Mercer Street, New York, NY 10012-1185, USA
@article{CRMATH_2009__347_15-16_897_0,
     author = {P. Germain and Nader Masmoudi and Jalal Shatah},
     title = {Global solutions for the gravity water waves equation in dimension 3},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {897--902},
     publisher = {Elsevier},
     volume = {347},
     number = {15-16},
     year = {2009},
     doi = {10.1016/j.crma.2009.05.005},
     language = {en},
}
TY  - JOUR
AU  - P. Germain
AU  - Nader Masmoudi
AU  - Jalal Shatah
TI  - Global solutions for the gravity water waves equation in dimension 3
JO  - Comptes Rendus. Mathématique
PY  - 2009
SP  - 897
EP  - 902
VL  - 347
IS  - 15-16
PB  - Elsevier
DO  - 10.1016/j.crma.2009.05.005
LA  - en
ID  - CRMATH_2009__347_15-16_897_0
ER  - 
%0 Journal Article
%A P. Germain
%A Nader Masmoudi
%A Jalal Shatah
%T Global solutions for the gravity water waves equation in dimension 3
%J Comptes Rendus. Mathématique
%D 2009
%P 897-902
%V 347
%N 15-16
%I Elsevier
%R 10.1016/j.crma.2009.05.005
%G en
%F CRMATH_2009__347_15-16_897_0
P. Germain; Nader Masmoudi; Jalal Shatah. Global solutions for the gravity water waves equation in dimension 3. Comptes Rendus. Mathématique, Volume 347 (2009) no. 15-16, pp. 897-902. doi : 10.1016/j.crma.2009.05.005. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.1016/j.crma.2009.05.005/

[1] D.M. Ambrose; N. Masmoudi Well-posedness of 3D vortex sheets with surface tension, Commun. Math. Sci., Volume 5 (2007) no. 2, pp. 391-430

[2] D.M. Ambrose, N. Masmoudi, The zero surface tension limit of three-dimensional water waves, Indiana Math. J., in press

[3] J.T. Beale; T. Hou; J. Lowengrub Growth rates for the linearized motion of fluid interfaces away from equilibrium, Comm. Pure Appl. Math., Volume 46 (1993), pp. 1269-1301

[4] D. Christodoulou; H. Lindblad On the motion of the free surface of a liquid, Comm. Pure Appl. Math., Volume 53 (2000) no. 12, pp. 1536-1602

[5] R. Coifman; Y. Meyer Au delà des opérateurs pseudo-différentiels, Astérisque, vol. 57, Société Mathématique de France, Paris, 1978

[6] D. Coutand, S. Shkoller, Well posedness of the free-surface incompressible Euler equations with or without surface tension, Preprint

[7] W. Craig An existence theory for water waves and the Boussinesq and Korteweg–de Vries scaling limits, Comm. Partial Differential Equations, Volume 10 (1985) no. 8, pp. 787-1003

[8] P. Germain; N. Masmoudi; J. Shatah Global solutions for 3D quadratic Schrödinger equations, Int. Math. Res. Not. IMRN, Volume 3 (2009), pp. 414-432

[9] T. Iguchi Well-posedness of the initial value problem for capillary-gravity waves, Funkcial. Ekvac., Volume 44 (2001) no. 2, pp. 219-241

[10] D. Lannes Well-posedness of the water-waves equations, J. Amer. Math. Soc., Volume 18 (2005), pp. 605-654

[11] C. Muscalu Paraproducts with flag singularities. I. A case study, Rev. Mat. Iberoamericana, Volume 23 (2007) no. 2, pp. 705-742

[12] V.I. Nalimov The Cauchy–Poisson problem, Dinamika Sploshn. Sredy Vyp. 18 Dinamika Zidkost. so Svobod. Granicami, Volume 254 (1974), pp. 104-210 (in Russian)

[13] J. Shatah; C. Zeng Geometry and a priori estimates for free boundary problems of the Euler's equation, Comm. Pure Appl. Math., Volume 51 (2008) no. 5, pp. 698-744

[14] C. Sulem; P.-L. Sulem The Nonlinear Schrödinger Equation. Self-Focusing and Wave Collapse, Applied Mathematical Sciences, vol. 139, Springer-Verlag, New York, 1999

[15] S. Wu Well-posedness in Sobolev spaces of the full water wave problem in 2-D, Invent. Math., Volume 130 (1997) no. 1, pp. 39-72

[16] S. Wu Well-posedness in Sobolev spaces of the full water wave problem in 3-D, J. Amer. Math. Soc., Volume 12 (1999) no. 2, pp. 445-495

[17] S. Wu, Almost global wellposedness of the 2-D full water wave problem, Invent. Math., in press

[18] H. Yosihara Capillary-gravity waves for an incompressible ideal fluid, J. Math. Kyoto Univ., Volume 23 (1983) no. 4, pp. 649-694

[19] P. Zhang, Z. Zhang, On the free boundary problem of 3-D incompressible Euler equations, Preprint

Cited by Sources:

Comments - Policy